EconPapers    
Economics at your fingertips  
 

Positive semidefinite integrated covariance estimation, factorizations and asynchronicity

Kris Boudt, Sébastien Laurent (), Asger Lunde, Rogier Quaedvlieg () and Orimar Sauri

Journal of Econometrics, 2017, vol. 196, issue 2, 347-367

Abstract: An estimator of the ex-post covariation of log-prices under asynchronicity and microstructure noise is proposed. It uses the Cholesky factorization of the covariance matrix in order to exploit the heterogeneity in trading intensities to estimate the different parameters sequentially with as many observations as possible. The estimator is positive semidefinite by construction. We derive asymptotic results and confirm their good finite sample properties by means of a Monte Carlo simulation. In the application we forecast portfolio Value-at-Risk and sector risk exposures for a portfolio of 52 stocks. We find that the dynamic models utilizing the proposed high-frequency estimator provide statistically and economically superior forecasts.

Keywords: Cholesky decomposition; Integrated covariance; Non-synchronous trading; Positive semidefinite; Realized covariance (search for similar items in EconPapers)
JEL-codes: C10 C58 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407616301956
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Positive semidefinite integrated covariance estimation, factorizations and asynchronicity (2017)
Working Paper: Positive Semidefinite Integrated Covariance Estimation, Factorizations and Asynchronicity (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:196:y:2017:i:2:p:347-367

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-11-13
Handle: RePEc:eee:econom:v:196:y:2017:i:2:p:347-367